Alert archive / California / Wind Advisories in 2007
Wind Advisory 24, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 11, 2007, 9:49 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 12, 2007, 2:00 PM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2007, 9:49 AM PDT (16:49 UTC)
- In effect from
- Oct 12, 2007, 2:00 PM PDT
- Expired
- Oct 13, 2007, 12:30 PM PDT
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 111649 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 949 AM PDT THU OCT 11 2007 CAZ055-056-058-060>062-120500- /O.NEW.KSGX.WI.Y.0024.071012T2100Z-071014T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 949 AM PDT THU OCT 11 2007 ...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 8 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 8 PM PDT SATURDAY. UPPER LEVEL LOW PRESSURE WILL BRING LOCAL STRONG WINDS TO THE MOUNTAINS AND DESERTS FRIDAY AFTERNOON INTO SATURDAY EVENING. ISOLATED WIND GUSTS WILL BE NEAR 55 MPH. LOCAL VISIBILITY MAY BE REDUCED TO NEAR ZERO IN BLOWING DUST AND SAND...MAINLY IN THE DESERTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DVA
6 follow-up statements
000 WWUS76 KSGX 120411 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 911 PM PDT THU OCT 11 2007 CAZ055-056-058-060>062-121215- /O.CON.KSGX.WI.Y.0024.071012T2100Z-071014T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 911 PM PDT THU OCT 11 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO 8 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO 8 PM PDT SATURDAY. UPPER LEVEL LOW PRESSURE WILL BRING LOCAL STRONG WINDS TO THE MOUNTAINS AND DESERTS FRIDAY AFTERNOON INTO SATURDAY EVENING. ISOLATED WIND GUSTS WILL BE NEAR 55 MPH. LOCAL VISIBILITY MAY BE REDUCED TO NEAR ZERO IN BLOWING DUST AND SAND...MAINLY IN THE DESERTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DVA/MACKECHNIE
000 WWUS76 KSGX 121206 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 506 AM PDT FRI OCT 12 2007 CAZ055-056-058-060>062-122100- /O.CON.KSGX.WI.Y.0024.071012T2100Z-071014T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 506 AM PDT FRI OCT 12 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT SATURDAY. UPPER LEVEL LOW PRESSURE WILL BRING LOCAL STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS STARTING THIS AFTERNOON AND EVENING. ISOLATED WIND GUSTS WILL BE NEAR 55 MPH. LOCAL VISIBILITY MAY BE REDUCED TO NEAR ZERO IN BLOWING DUST AND SAND...MAINLY IN THE DESERTS. GUSTY WINDS WILL CONTINUE THROUGH SATURDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSGX 121952 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1252 PM PDT FRI OCT 12 2007 CAZ055-056-058-060>062-130500- /O.CON.KSGX.WI.Y.0024.071012T2100Z-071014T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1252 PM PDT FRI OCT 12 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY. UPPER LEVEL LOW PRESSURE WILL BRING LOCAL STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS AT TIMES THROUGH SATURDAY. ISOLATED WIND GUSTS WILL BE NEAR 55 MPH. LOCAL VISIBILITY MAY BE REDUCED TO NEAR ZERO IN BLOWING DUST AND SAND...MAINLY IN THE DESERTS. THE WINDS WILL DECREASE SATURDAY NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DVA
000 WWUS76 KSGX 130457 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 957 PM PDT FRI OCT 12 2007 CAZ055-056-058-060>062-131600- /O.CON.KSGX.WI.Y.0024.000000T0000Z-071014T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 957 PM PDT FRI OCT 12 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY... UPPER LEVEL LOW PRESSURE WILL CONTINUE TO BRING LOCAL STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS AT TIMES THROUGH SATURDAY. ISOLATED WIND GUSTS WILL BE NEAR 55 MPH. LOCAL VISIBILITY MAY BE REDUCED TO NEAR ZERO IN BLOWING DUST AND SAND...MAINLY IN THE DESERTS. THE WINDS WILL DECREASE SATURDAY EVENING. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOEDE
000 WWUS76 KSGX 131342 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 642 AM PDT SAT OCT 13 2007 CAZ055-056-058-060>062-132100- /O.CON.KSGX.WI.Y.0024.000000T0000Z-071014T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 642 AM PDT SAT OCT 13 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. UPPER LEVEL LOW PRESSURE WILL CONTINUE TO BRING LOCAL STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS AT TIMES TODAY. ISOLATED WIND GUSTS WILL BE NEAR 50 MPH. LOCAL VISIBILITY MAY BE REDUCED TO NEAR ZERO IN BLOWING DUST AND SAND...MAINLY IN THE DESERTS. THE WINDS WILL DECREASE THIS EVENING. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSGX 131930 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1230 PM PDT SAT OCT 13 2007 CAZ055-056-058-060>062-132030- /O.CAN.KSGX.WI.Y.0024.000000T0000Z-071014T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1230 PM PDT SAT OCT 13 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 11, 9:30 AM PDT, 19 minutes earlier.
Area forecast discussion, Oct 11, 9:30 AM PDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT THU OCT 11 2007 .SYNOPSIS... FAIR THROUGH FRIDAY MORNING...EXCEPT THE MARINE LAYER AND ONSHORE FLOW WILL CAUSE LOW CLOUDS AND FOG WEST OF THE MOUNTAINS IN THE NIGHTS AND MORNINGS. UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS AND A CHANCE OF SHOWERS FRIDAY NIGHT AND SATURDAY MORNING ALONG WITH LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. PARTLY CLOUDY SATURDAY AFTERNOON AND NIGHT THEN FAIR AND WARMER SUNDAY UNDER HIGH PRESSURE. ANOTHER LOW WILL BRING A SLIGHT CHANCE OF SHOWERS MONDAY NIGHT AND TUESDAY MORNING FOLLOWED BY PARTLY CLOUDY SKIES THROUGH MID WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM (TODAY-SUN)... LOW CLOUDS AND FOG WERE INTO MOST COASTAL AREAS AND WRN INLAND VALLEYS THIS MORNING. THERE WERE ALSO A FEW HIGH CLOUDS. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 1800 FT AND ANOTHER NEAR 4100 FT. WLY WIND ALOFT. WEAK OFFSHORE GRADIENTS FROM THE N AND ONSHORE TO THE E WITH ABOUT 4 MB SAN-IPL. FAIR TODAY AFTER MARINE LAYER CLOUDS BURN OFF. AN UPPER LOW APPROACHING FROM THE NW WILL DEEPEN THE MARINE LAYER TONIGHT WITH STRATUS GETTING INTO THE COASTAL MOUNTAIN SLOPES. PARTLY CLOUDY AND COOLER FRI AFTERNOON. THERE WILL BE A CHANCE OF SHOWERS FRIDAY NIGHT INTO SAT MORNING AS THE TROUGH MOVES THROUGH...MAINLY OVER AND W OF THE MOUNTAINS. RAINFALL TOTALS...IF ANY...SHOULD BE LESS THAN A TENTH OF AN INCH IN MOST AREAS. THERE WILL ALSO BE LOCAL STRONG GUSTY WINDS LATE FRIDAY INTO SAT...MAINLY IN THE MOUNTAINS AND DESERTS. PARTLY CLOUDY SAT AFTERNOON AS DRIER W TO NW FLOW DEVELOPS ALOFT. THERE COULD BE A RETURN OF MARINE LAYER CLOUDS SAT NIGHT AND SUN MORNING...THEN FAIR AND WARMER SUN UNDER HIGH PRESSURE. && .LONG TERM (MON-THU)... THE MARINE LAYER WILL DEEPEN SUN NIGHT AND MON MORNING WITH PARTIAL AFTERNOON CLEARING IN ADVANCE OF ANOTHER SHORT WAVE TROUGH APPROACHING FROM THE NW. THIS TROUGH COULD BRING A FEW LIGHT SHOWERS MON NIGHT INTO TUE MORNING. PARTLY CLOUDY AND DRY TUE AFTERNOON AFTER THE TROUGH MOVES THROUGH. MOIST WLY FLOW ALOFT WILL CONTINUE PARTLY CLOUDY SKIES IN MOST AREAS WITH BELOW SEASONAL TEMPS THROUGH THU. && .AVIATION... 111500Z...MARINE LAYER DEPTH WAS AROUND 2000 FEET THIS MORNING WITH BASES 1800 FEET MSL. STRATUS IS MAINLY CONFINED TO THE IMMEDIATE COAST AND VALLEY AREAS OF SAN DIEGO COUNTY WITH SOME INLAND PENETRATION INTO ORANGE COUNTY. STRATUS SHOULD BREAK UP BETWEEN 15Z AND 17Z. EXPECT STRATUS TO REDEVELOP ALONG THE COAST BY SUNSET AND PUSH INLAND DURING THE EVENING REACHING THE INLAND VALLEY AREAS BY MIDNIGHT. MARINE LAYER SHOULD DEEPEN ON FRIDAY AHEAD OF FRONT MOVING IN FROM THE NORTHWEST. ABOVE THE MARINE LAYER...EXCEPT FOR SOME CIRRUS ABOVE FL200...A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE INTO FRIDAY. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DVA AVIATION...HORTON
Hazardous weather outlook, Oct 11, 5:00 AM PDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT THU OCT 11 2007 CAZ043-121200- SAN DIEGO COUNTY COASTAL AREAS- 500 AM PDT THU OCT 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY COASTAL AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. HIGH RIP CURRENT RISK THURSDAY DUE TO MODERATE WEST TO NORTHWEST SWELL CAUSING BREAKERS 3 TO 5 FEET WITH OCCASIONAL SETS TO 7 FEET. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ055-056-058-060-061-062-121200- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 500 AM PDT THU OCT 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AND DESERT AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FRIDAY AFTERNOON INTO SATURDAY MORNING AS A PACIFIC TROUGH WITH A STRONG JET STREAM MOVES ACROSS THE AREA. ANOTHER WEST WIND EVENT DUE TO A STRONG JET STREAM NORTH OF THE AREA IS POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.